I am on my first set of shots for lower back pain L-5-6-&7. I felt okay for the first 6hrs after this procedure; but the next day was just like my back had been kicked in .my pain now is far worse than it was before the shots is this normal for this procedure? I have 2nd shots sch. in two weeks really do not know whiether I really want to go forward with this procedure if this is the pain I am goin to expernice.
Hello and welcome to the pain management forum. I have read in the information sheet that was provided to me when they were testing me as a canidate for the nerve burn that there would be increased pain after this procedure was done.
I have been told by the pain management doctor that it usually takes about two weeks for the increased pain to subside. However, everyone is different. From what I remember it takes a while for the nerve to die and this is what is causing your pain. Once the entire nerve is deadened, then you may have relief until the nerve grows back.
I personally never had this done, so I am not speaking from experience. Perhaps you can ask the doctor for temporary stronger pain meds for the next procedure. I would call the doctor now and tell them of this increased pain. Maybe they can help you now.
I wish you the best of luck and please let us know how you are doing.
Welcome to the Pain Management Forum. I am so glad that you found us and took the time to post. But I am very sorry to hear that your pain is increasing with the injections.
What is the specific procedure that has been ordered for you? When you say "shots' do you mean the steroidal injections? I noticed you said "Nerve Burning" are you referring to a Rhizotomy also known as Radiofrequency Ablation (RFA)?
Because you said nerve burning I am going to assume that you are talking about a RFA. Dr Jim Humphries B.S. D.V.D. our Host of PetDocsOnCall recently had this procedure done. He has a wonderfully informative blog at this link: http://www.medhelp.org/user_journals/index/921364
This procedure or even a steroid injection can cause increased pain for a few days in some ppl. Obviously not everyone. Everyone reacts differently. I had two steroidal injections. The first increased my pain for a short time, maybe 24 hours. I then felt some improvement from the initial pain. However the second injection was very painful and I obtained no releif what-so-ever but had increased pain for about four days. Why the differance from the same procedure, same facility, same physician is beyond me. Had I had the second reaction first there would not have been a second one...if that makes sense.
I consulted my physician and we both agreed not to proceed. I encourage you to do the same. Not all cases or bodies are the same. It is possible that the second treatment will be an improvement over the first. It's your body and your call. No one can make this decision for you, not even your physician. However his/her input may be valuable.
We know the disruptions and challenges that chronic pain bring to our lives. I am sorry that you also know that also. My heart goes out to you.
I encourage you to research and read everything you can about the procedure you had done. This will allow you to make the best informed decision you can. Check the success rate and the side effects. Compare them to where you are now and what you can hope to gain...or lose.
Our members will offer additional information and suggestions. I wish you the very best and hope that you will keep us updated. I will look forward to learning of your decision. We are here to support you and offer you information based on our personal experience and backgrounds. None of us are physicians or experts. However we all know chronic pain oh too well.
I read your post. just curious... you mentioned you were getting shots in the area of the L5, L6 and L7... Most people have a L5 and then a sacrum (S1-S5)... some people have a L6 (extra vertebra) and then the sacrum... but I have never heard of someone with a L7 (although many animals do..)
Where did the doctor tell you he was injecting you?
Is it a caudal injection? (this is an injection that is given just below the sacrum - not into your back. The location of the injection is near the bottom of your tailbone or top of your buttocks)
Was the nerve burning a symptom before and/or after the injection or as Tuck mentioned, the procedure itself? I also read your profile and it mentions that you are currently having nerve blocks and in the future plan to have a RFA.
What is the problem that is being treated? You mentioned mechanical back pain on your profile.. but that is a general diagnosis, has the doctor told you specifically what is wrong?
I am so sorry your pain is not getting better. If you have a chance, maybe you can tell us a little more about your situation.
I want to join in welcoming you to the Pain Management Forum. I'm glad that you found this Forum. Please understand that there are NO Doctors on this Forum just us CP (Chronic Pain) Patients that help each other with our own experiences and expertise from our OWN experience with our Pain conditions.
I'm so sorry that you have Facet Arthritis. I'm ASSUMING that is what you have because of the RFA. I, too, have the same thing and have had the RFA. Fortunately, mine was a complete success. I didn't experience increased pain afterwards, tho my Doctor warned me of the possibility. He told me that IF I had the increased pain that it could last up to 4 to 6 weeks. I hope that yours doesn't last that long. It will take from 3 to 6 weeks for the Nerves to die off.
Have you had the RFA or are you still trying the Block to see if you are a candidate for the RFA? I really hope that you are a candidate because IF it works the relief is a TRUE BLESSING!! So far it has been 4 months since mine and there STILL is COMPLETE relief from that Facet Arthritis Pain. I'm keeping my fingers that I will get the Maximum Relief from it, which is anywhere from 3 months to 18 months and SOME have even had the relief for as long as TWO YEARS. HOWEVER if the pain should return tomorrow, I would be back in my Dr.'s office the VERY next day to get it done again. That's how much I love it.
I hope that you will take Tuck's advice and read Jim's Blog on this procedure. Even though he wasn't as fortunate as I was his Blog is VERY informative. If you have any questions you can feel free to PM me and I'd be happy to answer any questions that I can for you.
I wish you the very best and I hope that your pain DECREASES very quickly!!!
Please keep us updated as to your progress......Sherry
I hope your pain gets better. I would read what the dr gave you and see if there is anything on it saying when the pain would calm down or call them and see if they can tell you. I hope these treatments work for you.
I had two series of the shots. I got the RFA done on the 27th of April.
I am in constant pain and the best part is I am allergic to ALL PAIN MEDS. They took the only drug I could take off the market. Darvocet N 100. I called for a muscle relaxer and they only gave me celebrex 100mg twice a day. Any suggestions. I am going crazy here!!
I Had it done twice. six different nerves at a time. it has helped some for the pain. But as a mam I am having other problems.I may need to get it done again, I have no choise, I am in the army. They want to fix you,so that you can continue with your job(MOS).I don't know, I am lost, don't know what to do???????
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.